Alert archive / California / Flash Flood Warnings in 2013

Flash Flood Warning 11, NWS San Diego, CA

July 21, 2013San Diego County, California

NWS San Diego, CA issued this flash flood warning at Jul 21, 2013, 4:17 PM PDT for San Diego County, California. It was in force for 118 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 21, 2013, 4:17 PM PDT (23:17 UTC)
Expired
Jul 21, 2013, 6:15 PM PDT
In force
118 min
Issued by
NWS San Diego, CA
Area
Storm-based polygon
Flood severity
None

County San Diego County, CA

The radar

The San Diego radar (KNKX), 57 km from the middle of the area, began a volume at 23:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 21, 5:05 PM PDTFLASH FLOOD6 Nw Agua Caliente Spri, CAHIGHWAY 78 FLOODED IN TWO LOCATIONS AT YAQUI PASS WITH 30 VEHICLES TRAPPED BETWEEN THE TWO FLOODED LOCATIONS. MANY LARGE ROCKS WERE IN THE ROADWAY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 48 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 11.3 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2013-07-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2013-07-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1271 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

987 
WGUS56 KSGX 212317
FFWSGX
CAC073-220115-
/O.NEW.KSGX.FF.W.0011.130721T2317Z-130722T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN DIEGO CA
417 PM PDT SUN JUL 21 2013

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHEASTERN SAN DIEGO COUNTY IN SOUTHWEST CALIFORNIA...

* UNTIL 615 PM PDT

* AT 406 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  THUNDERSTORMS WITH VERY HEAVY RAIN CONTINUING OVER THE DESERT NEAR 
  AGUA CALIENTE HOT SPRINGS AND OVER THE CHARIOT FIRE BURN AREA 
  NORTH OF MOUNT LAGUNA. THUNDERSTORMS WERE MOVING WEST AT 10 MPH 
  AND WILL LIKELY PRODUCE FLASH FLOODING AND DEBRIS 
  FLOWS...INCLUDING OVER THE CHARIOT FIRE BURN AREA THROUGH 600 PM.
  RAINFALL RATES OF UP TO ONE INCH IN 30 MINUTES HAVE OCCURRED IN A 
  FEW LOCATIONS.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MOUNT 
  LAGUNA...PINE VALLEY...SHELTER VALLEY AND AGUA CALIENTE HOT
  SPRINGS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WATERSHEDS BURNED IN 2013 BY THE CHARIOT FIRE...IN SAN DIEGO
COUNTY...ARE PARTICULARLY SUSCEPTIBLE TO FLASH FLOODS AND DEBRIS
FLOWS FROM THIS RAINSTORM. LOCATIONS ALONG DRAINAGES WITHIN OR BELOW
ANY OF THE BURNED BASINS MAY BE IMPACTED BY FLASH FLOODS AND DEBRIS
FLOWS.

RESIDENTS AND MOTORISTS IN AND BELOW RECENTLY BURNED AREAS SHOULD BE
ALERT TO HEAVY MUD AND DEBRIS FLOWS WHICH MAY BLOCK ROADS AND
CULVERTS. POTENTIALLY DANGEROUS FLOODING AND PROPERTY LOSS COULD
RESULT IN AREAS WHERE RUNOFF IS RESTRICTED OR BLOCKED. ADDITIONAL 
RAINFALL AMOUNTS OF OVER ONE INCH IS POSSIBLE IN THE WARNED AREA.

&&

LAT...LON 3287 11675 3314 11645 3312 11610 3261 11613

$$

MAXWELL
2 follow-up statements
695 
WGUS76 KSGX 220006
FFSSGX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
506 PM PDT SUN JUL 21 2013

CAC073-220115-
/O.CON.KSGX.FF.W.0011.000000T0000Z-130722T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN DIEGO CA-
506 PM PDT SUN JUL 21 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 PM PDT FOR
SOUTHEASTERN SAN DIEGO COUNTY...

AT 500 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THAT RAIN HAD WEAKENED BETWEEN 430 PM AND 500 PM. HOWEVER...RUNOFF 
FROM PREVIOUS HEAVY RAINS WILL LIKELY CONTINUE THE FLASH FLOOD AND 
DEBRIS FLOW THREAT THROUGH 600 PM...ESPECIALLY IN THE CHARIOT BURN 
AREA NEAR MOUNT LAGUNA.

MEASURED RAINFALL RATES BETWEEN 200 PM AND 500 PM INCLUDE 2.30 
INCHES OF RAIN JUST NORTHWEST OF MOUNT LAGUNA AND 1.06 INCHES OF 
RAIN FELL AT AGUA CALIENTE HOT SPRINGS.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SHELTER 
VALLEY...MOUNT LAGUNA AND AGUA CALIENTE SPRINGS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WATERSHEDS BURNED IN 2013 BY THE CHARIOT FIRE...IN SAN DIEGO
COUNTY...ARE PARTICULARLY SUSCEPTIBLE TO FLASH FLOODS AND DEBRIS
FLOWS FROM THIS RAINSTORM. LOCATIONS ALONG DRAINAGES WITHIN OR BELOW
ANY OF THE BURNED BASINS MAY BE IMPACTED BY FLASH FLOODS AND DEBRIS
FLOWS.

&&

LAT...LON 3287 11675 3314 11645 3312 11610 3261 11613

$$

MAXWELL
891 
WGUS76 KSGX 220109
FFSSGX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
609 PM PDT SUN JUL 21 2013

CAC073-220118-
/O.EXP.KSGX.FF.W.0011.000000T0000Z-130722T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN DIEGO CA-
609 PM PDT SUN JUL 21 2013

...THE FLASH FLOOD WARNING WILL EXPIRE AT 615 PM PDT FOR SOUTHEASTERN
SAN DIEGO COUNTY...

THE HEAVY RAINFALL ENDED MOSTLY BY 500 PM...AND ONLY A FEW LIGHT 
SHOWERS CONTINUED OVER SOUTHEASTERN SAN DIEGO COUNTY AT 600 PM.

LAT...LON 3287 11675 3314 11645 3312 11610 3261 11613

$$

MAXWELL

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this flash flood warning went out at Jul 21, 2:00 PM PDT, 2 hours 17 minutes earlier.

Area forecast discussion, Jul 21, 2:00 PM PDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
200 PM PDT SUN JUL 21 2013

.SYNOPSIS...
MONSOONAL AIR MASS WILL REMAIN IN PLACE ACROSS SOUTHERN CALIFORNIA
THROUGH MONDAY WITH SCATTERED THUNDERSTORMS...MAINLY OVER THE
MOUNTAINS...DESERTS...AND INLAND VALLEYS WITH LOCALLY HEAVY RAINFALL
AND GUSTY WINDS POSSIBLE. SHOWERS WITH A CHANCE OF THUNDERSTORMS
WILL CROSS INTO COASTAL AREAS AT TIMES. DRYING WILL BEGIN TUESDAY
WITH SCATTERED AFTERNOON AND EARLY EVENING THUNDERSTORMS FOR THE
MOUNTAINS AND DESERTS. WARMER AND DRIER FOR WEDNESDAY AND THURSDAY.
TOWARD THE END OF THE WEEK INTO NEXT WEEKEND...MONSOONAL MOISTURE
COULD RETURN WITH A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS IN
THE MOUNTAINS AND DESERTS.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

ALTHOUGH VISIBLE SATELLITE SHOWS THAT THERE HAS BEEN A LOT OF CLOUDS
TODAY...IT HAS NOT DONE NEARLY ENOUGH TO STOP MOUNTAIN AND DESERT
THUNDERSTORMS FROM FORMING THIS AFTERNOON. THE UPPER LOW TO OUR
SOUTH AND A RIDGE TO OUR NORTH CONTINUES TO BRING VERY MOIST
EASTERLY FLOW TO SOUTHERN CALIFORNIA...WHICH IS WHY WE CURRENTLY
HAVE PRECIPITABLE WATER VALUES ABOVE 2 INCHES AT COACHELLA VALLEY
GPS-MET INTEGRATED PRECIPITABLE WATER STATIONS. THIS ACTIVITY SHOULD
CONTINUE INTO EARLY THIS EVENING BEFORE DYING DOWN.

THERE MAY BE SOME NOCTURNAL CONVECTION AGAIN TONIGHT...AS THE UPPER
LOW MOVES NORTH OVER OUR AREA. THERE DOES NOT APPEAR TO BE AS MUCH
ELEVATED INSTABILITY HOWEVER...SO THINK THAT IT WILL MAINLY BE
SCATTERED LIGHT SHOWERS.

WITH MOST OF THE UPPER LEVEL MOISTURE CLEARING OUT BY TOMORROW
MORNING...LEAVING MOSTLY CLEAR SKIES...EXPECT MUCH BETTER SURFACE
HEATING TOMORROW. THAT...IN ADDITION TO PRECIPITABLE WATER ABOVE 1.5
INCHES...SHOULD PRODUCE THUNDERSTORMS AND HEAVY SHOWERS OVER THE
MOUNTAINS AND DESERTS. ALSO...MODELS INDICATE PRETTY WEAK 850 MB AND
700 MB WINDS...WHICH MEANS THAT THUNDERSTORMS WILL BE STATIONARY OR
SLOW MOVING...AND THUS CREATING A BIGGER THREAT FOR FLASH FLOODING.
GIVEN THIS...HAVE EXTENDED THE FLASH FLOOD WATCH THROUGH EARLY
MONDAY EVENING.

ON TUESDAY...A LITTLE BIT OF LEFT-OVER MOISTURE WILL RESULT IN A
SLIGHT CHANCE OF THUNDERSTORMS AND SHOWERS OVER THE MOUNTAIN DURING
THE AFTERNOON. WEDNESDAY THROUGH THURSDAY...WARMING AND MORE DRYING
WILL TAKE PLACE AS HIGH PRESSURE BUILDS AT 500 MB. THEN ON
FRIDAY...LOOKS LIKE A RETURN OF MONSOONAL FLOW...AS THE MID-LEVEL
FLOW TURNS TO THE SOUTH. GFS AND ECMWF SHOW PRECIP GETTING GENERATED
OVER THE MOUNTAINS THAT AFTERNOON. A GENERALLY SOUTHERLY FLOW LOOKS
TO CONTINUE INTO NEXT WEEKEND.

IN OTHER NEWS...NOT EXPECTING ANY BREAKS IN THE MARINE LAYER...WITH
NIGHT AND MORNING STRATUS CONTINUING TO MOVE INTO THE COAST AND
VALLEY SECTIONS DURING THE NIGHTS AND MORNINGS.

&&

.AVIATION...
212000Z...COAST/VALLEYS...BEACHES TO A FEW MILES INLAND WILL REMAIN
SCT/BKN FOR THE REMAINDER OF THE AFTERNOON. IN ADDITION...SCT-BKN
CLOUDS AOA 6000 FT MSL AND A CHANCE OF SHOWERS AND THUNDERSTORMS
THROUGH LATE THIS EVENING. THESE SHOWERS WILL MAINLY BE CONFINED TO
THE COASTAL FOOTHILL LOCATIONS. VIS WILL DROP TO 3-5 SM...POSSIBLY
LOWER IN SOME OF THE HEAVIER SHOWERS. SKIES WILL BECOME BKN/OVC AS
LOW CLOUDS WILL MOVE INLAND AGAIN THIS EVENING AFT 22/0000Z. BASES
AND TOPS SIMILAR TO THIS MORNING.

MTNS/DESERTS...SCT-BKN CLOUDS AOA 6000 FT MSL. A CHANCE OF SHOWERS
AND THUNDERSTORMS THROUGH TONIGHT...WITH THE BEST CHANCES OVER THE
MTN RIDGES THIS AFTERNOON. BASES WILL BE NEAR 6000-10000 FT WITH
TOPS TO 40000 FT. VSBY WILL BE REDUCED TO 3-5 SM...POSSIBLY LOWER IN
THE HEAVIER RAIN SHOWERS. SMOKE WILL LOCALLY REDUCE VSBY IN AREAS
DOWNWIND OF THE MOUNTAIN FIRE.

&&

.MARINE...
A 3-4 FT/15-16 SEC PERIOD SWELL FROM THE SSW WILL CONTINUE ELEVATED
SURF AND STRONG RIP CURRENTS ALONG SOUTH AND SOUTHWEST FACING
BEACHES THROUGH THIS EVENING WITH LOCAL SURF SETS AROUND 6 FEET
POSSIBLE...MAINLY IN ORANGE COUNTY. HIGH TIDES WILL BE ABOVE 7 FEET
TODAY AND MONDAY. THE COMBINATION OF ELEVATED SURF AND HIGH TIDES
MAY PRODUCE MINOR COASTAL FLOODING ALONG VULNERABLE LOW-LYING AREAS.
A BEACH HAZARDS STATEMENT CONTINUES THROUGH THIS EVENING. SURF AND
SWELL WILL SLOWLY DIMINISH THROUGH THE MIDDLE OF NEXT WEEK.

&&

.FIRE WEATHER...
HUMID AIR WILL CONTINUE ACROSS SOUTHERN CALIFORNIA THROUGH MONDAY.
SCATTERED THUNDERSTORMS WITH WETTING RAINS WILL CONTINUE THROUGH
THIS EVENING...MAINLY OVER THE MOUNTAINS...DESERTS...AND INLAND
VALLEYS. SHOWERS WILL BE POSSIBLE IN THE LATE NIGHT HOURS AS WELL.
MORE THUNDERSTORMS WITH HEAVY RAINFALL ARE POSSIBLE OVER THE
MOUNTAINS AND DESERTS MONDAY AFTERNOON AND EVENING.

THEN...CONDITIONS WILL DRY AND WARM TUESDAY THROUGH THE REST OF THE
WORK WEEK.

&&

.HYDROLOGY...
FLASH FLOOD GUIDANCE THRESHOLDS FOR THE NEW BURN AREAS ARE 0.3
INCHES OF RAINFALL IN 30 MINUTES...WHICH WILL BE POSSIBLE WITH
HEAVIER SHOWERS OR THUNDERSTORMS THROUGH THIS EVENING. SLOW MOVING
THUNDERSTORMS AND HEAVY SHOWERS ARE EXPECTED TOMORROW
AFTERNOON...AND SO THE FLASH FLOOD WATCH WAS EXTENDED THROUGH MONDAY
EVENING. SOME URBAN AND SMALL STREAM FLOODING MAY BE POSSIBLE
ELSEWHERE AS WELL.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...FLASH FLOOD WATCH UNTIL 9 PM PDT MONDAY EVENING FOR THE APPLE AND
     LUCERNE VALLEYS...COACHELLA VALLEY...RIVERSIDE COUNTY
     MOUNTAINS...SAN BERNARDINO COUNTY MOUNTAINS...SAN DIEGO
     COUNTY DESERTS...SAN DIEGO COUNTY MOUNTAINS.

     BEACH HAZARDS STATEMENT UNTIL 11 PM PDT THIS EVENING FOR THE
     BEACHES IN THE ORANGE COUNTY COASTAL AREAS...SAN DIEGO
     COUNTY COASTAL AREAS.

PZ...NONE.

&&

PUBLIC/FIRE WEATHER/HYDROLOGY...HARRISON
AVIATION/MARINE...JT
Hazardous weather outlook, Jul 21, 3:40 PM PDT, 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
340 PM PDT SUN JUL 21 2013

CAZ055-056-058-060>062-221300-
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
340 PM PDT SUN JUL 21 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME
SOUTHWESTERN CALIFORNIA.

...FLASH FLOOD WATCH IN EFFECT THROUGH MONDAY EVENING...

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE
MOUNTAINS AND DESERTS. THESE THUNDERSTORMS WILL BE CAPABLE OF
PRODUCING HEAVY RAIN AS WELL AS FLASH FLOODING. HEAVY RAINFALL
OVER RECENT BURN AREAS...INCLUDING THE ON-GOING MOUNTAIN FIRE AND
CHARIOT FIRE...MAY PRODUCE DEBRIS FLOWS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

MONDAY...SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO BE
POSSIBLE...CAPABLE OF PRODUCING HEAVY RAIN AS WELL AS FLASH
FLOODING. HEAVY RAINFALL OVER RECENT BURN AREAS...INCLUDING THE
ON-GOING MOUNTAIN FIRE AND CHARIOT FIRE...MAY PRODUCE DEBRIS
FLOWS.

TUESDAY...LINGER MOISTURE WILL BRING A SLIGHT CHANCE OF SHOWERS
AND THUNDERSTORMS TO THE MOUNTAINS AND DESERTS. ALTHOUGH THESE
THUNDERSTORMS WILL BE CAPABLE OF PRODUCING BRIEF HEAVY RAIN...THE
FLASH FLOOD RISK WILL BE LESS SIGNIFICANT.

WEDNESDAY AND THURSDAY...NO HAZARDOUS WEATHER IS EXPECTED AT THIS
TIME.

FRIDAY AND SATURDAY...A SLIGHT CHANCE OF AFTERNOON SHOWERS AND
THUNDERSTORMS ARE POSSIBLE OVER THE MOUNTAINS.

.SPOTTER INFORMATION STATEMENT...
SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...
HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT
WEATHER CONDITIONS.

CAZ048-050-057-221300-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SANTA ANA MOUNTAINS AND FOOTHILLS-
340 PM PDT SUN JUL 21 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME
SOUTHWESTERN CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THROUGH
TONIGHT. ANY THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF
PRODUCING BRIEF HEAVY RAINS AS WELL AS LOCALIZED FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

MONDAY...A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS WILL
CONTINUE. ISOLATED FLASH FLOODING IS POSSIBLE.

TUESDAY THROUGH SATURDAY...NO HAZARDOUS WEATHER IS EXPECTED AT
THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...
HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT
WEATHER CONDITIONS.

CAZ042-043-221300-
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
340 PM PDT SUN JUL 21 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME
SOUTHWESTERN CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

LONG-PERIOD SOUTH-SOUTHWEST SWELLS WILL BRING ELEVATED SURF AND
STRONG RIP CURRENTS TO SOUTH AND SOUTHWEST FACING BEACHES OF
ORANGE AND NORTHERN SAN DIEGO COUNTIES...IN ADDITION TO THE POINT
LOMA TO LA JOLLA AREA OF SOUTHERN SAN DIEGO COUNTY. ALSO...HIGH
TIDES ABOVE 7 FEET IN THE EVENING WILL COMBINE WITH THE SOUTHERN
SWELLS TO BRING THE CHANCE FOR MINOR TIDAL OVERFLOW TO VULNERABLE
LOW-LYING SOUTH AND SOUTHWEST FACING COASTLINES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...
HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT
WEATHER CONDITIONS.

PALMER

In the hours before

Local storm report, Jul 21, 2:32 PM PDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SAN DIEGO CA
232 PM PDT SUN JUL 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0204 PM     DEBRIS FLOW      6 SSE JULIAN            32.99N 116.55W
07/21/2013                   SAN DIEGO          CA   FIRE DEPT/RESCUE

            CLEVELAND NF BATTALION CHIEF WAS FLAGGED DOWN BY THE
            PUBLIC TO REPORT DEBRIS MOVING ACROSS THE ROADWAY ON
            SUNRISE HWY, COMING DOWN FROM HWY 79.

&&

CPALMER
Local storm report, Jul 21, 2:33 PM PDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
233 PM PDT SUN JUL 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0155 PM     FLASH FLOOD      11 NNW OCOTILLO WELLS   33.29N 116.21W
07/21/2013                   SAN DIEGO          CA   DEPT OF HIGHWAYS

            CALIFORNIA HIGHWAY PATROL REPORTED THAT THEY ARE CLOSING
            MONTEZUMA VALLEY ROAD AT MILE MARKER 14 DUE TO IT BEING
            UNPASSABLE BECAUSE OF DEBRIS.

&&

SHARRISO
Local storm report, Jul 21, 2:45 PM PDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
245 PM PDT SUN JUL 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     DEBRIS FLOW      3 SSE JULIAN            33.03N 116.57W
07/21/2013                   SAN DIEGO          CA   FIRE DEPT/RESCUE

            CLEVELAND NF BATTALION CHIEF CALLED TO REPORT 6 INCHES OF
            MUD AND ROCKS FLOWING ACROSS THE SUNRISE HWY...JUST NORTH
            OF SHRINE CAMP.

&&

CPALMER
Local storm report, Jul 21, 3:07 PM PDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
307 PM PDT SUN JUL 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 PM     FLASH FLOOD      5 NNE THOUSAND PALMS    33.88N 116.34W
07/21/2013                   RIVERSIDE          CA   LAW ENFORCEMENT

            AT 1229 PM...LAW ENFORCEMENT REPORTED 2 AND A HALF FEET
            OF MUD WATER WASHING ACROSS LARSEN LANE NEAR THE
            CROSS-SECTION WITH DILLON ROAD IN SKY VALLEY...AND AT 250
            PM...80 FEET OF DIRT AND ROCKS WERE IN THE ROADWAY...WITH
            THE DIRT THREE FEET THICK AND WITH MOST ROCKS BIGGER THAN
            BOWLING BALLS. THE ROAD WAS BEING CLOSED DUE TO IT BEING
            IMPASSABLE.

&&

SHARRISO
Local storm report, Jul 21, 3:24 PM PDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
324 PM PDT SUN JUL 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     FLASH FLOOD      1 N CAMPO               32.63N 116.47W
07/21/2013                   SAN DIEGO          CA   TRAINED SPOTTER

            AT 215 PM PDT...6 INCHES OF WATER WAS FLOWING ACROSS
            INTERSTATE 8 AT THE EXIT OF PINE VALLEY ROAD. REPORT
            RELAYED FROM SPOTTER.

&&

JTHOMAS
Local storm report, Jul 21, 3:50 PM PDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
350 PM PDT SUN JUL 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     FLOOD            5 W MECCA               33.58N 116.16W
07/21/2013                   RIVERSIDE          CA   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTS A HARD CLOSURE OF THE
            INTERSECTION OF TYLER STREET AND 64TH STREET IN MECCA DUE
            TO ROADWAY FLOODING.

&&

SHARRISO

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 20, 5:25 PM PDTSpecial Weather StatementSGX65 min
Jul 21, 2:15 AM PDTFlash Flood WarningSGXSan Bernardino2 hr
Jul 21, 3:43 AM PDTFlash Flood WarningSGXRiverside2 hr
Jul 21, 5:47 AM PDTFlash Flood WarningSGXRiverside58 min
Jul 21, 6:03 AM PDTFlash Flood WarningSGXSan Diego117 min
Jul 21, 9:41 AM PDTFlash Flood WarningSGXRiverside3 hr
Jul 21, 1:04 PM PDTFlash Flood WarningSGXRiverside3 hr
Jul 21, 1:24 PM PDTFlash Flood WarningSGXSan Diego3 hr
Jul 21, 1:32 PM PDTFlash Flood WarningSGXSan Diego3 hr
Jul 21, 1:40 PM PDTFlash Flood WarningSGXSan Diego3 hr
Jul 21, 4:56 PM PDTSpecial Weather StatementSGX64 min

Nearby

Flash Flood Warnings in California, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.